MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Codes Insufficient Cooling (1130); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia ablation procedure with a thermocool smarttouch catheter and post procedure the bwi product analysis lab identified a separation between pebax and electrode section.During the procedure, when starting the ablation the generator showed "power control" because the temperature was over the limit.In the catheter sensor, the medical team identified blood.There was no difficulty in maneuvering or withdrawing the catheter during use on the patient.No physical damages were noted with the catheter as well.The catheter was replaced and the procedure continued to completion.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and temperature and impedance test of the returned device were performed.Visual analysis revealed reddish brown material inside the pebax and a separation between pebax and electrode section.A temperature and impedance test was performed and the device was found working correctly.No temperature or impedance issues were observed.A manufacturing record evaluation was performed for the finished device lot 31433068m number and no internal action was found during the review.The reddish material inside the pebax could be related to the temperature sensor issue reported by the customer; therefore, the customer complaint was confirmed.The root cause of the pebax damage is traced to the manufacturing process.The instructions for use (ifu) contain the following recommendations: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.A significant change in the baseline reading after cleaning might indicate a damaged contact force sensor.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.This product issue will be addressed through the quality system.An internal action was created for further investigation of the force sensor sleeve insolation to prevent fluids to get inside into the device.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24091575
Report Number2029046-2026-00212
Device Sequence Number18759217
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)270918(10)31433068M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31433068M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Initial Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT AGILIS NXT, MEDIUM SIZE, 8,5 F.; UNSPECIFIED GENERATOR.
Patient SexUnknown